Alert archive / Indiana / Small Craft Advisories in 2019
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 2, 2019, 7:58 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 7:58 PM EDT (23:58 UTC)
- Expired
- Oct 2, 2019, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
836 WHUS73 KIWX 022358 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 758 PM EDT Wed Oct 2 2019 LMZ043-046-030800- /O.NEW.KIWX.SC.Y.0039.191002T2358Z-191003T0300Z/ /O.CON.KIWX.SC.Y.0038.191003T1600Z-191004T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 758 PM EDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 AM EDT FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 PM EDT this evening. * WINDS...Northeast to east 10 to 15 knots this evening. West wind 10 to 20 knots late Thursday morning before veering out of the northwest 15 to 20 knots Thursday afternoon. Gusts up to 25 knots. * WAVES...Waves 3 to 6 feet subsiding to 1 to 3 feet by midnight tonight...then building to 4 to 7 feet occasionally to 9 feet Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
870 WHUS73 KIWX 030250 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1050 PM EDT Wed Oct 2 2019 LMZ043-046-031100- /O.EXP.KIWX.SC.Y.0039.000000T0000Z-191003T0300Z/ /O.EXT.KIWX.SC.Y.0038.191003T1600Z-191004T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1050 PM EDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 11 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... * WINDS...West wind 10 to 20 knots late Thursday morning before veering out of the northwest 15 to 20 knots Thursday afternoon. Gusts up to 25 to 30 knots Thursday afternoon. * WAVES...Waves 3 to 5 feet late Thursday morning building to 4 to 7 feet occasionally to 9 feet Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 3:23 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 2, 3:23 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 323 PM EDT Wed Oct 2 2019 .SYNOPSIS... Issued at 319 PM EDT Wed Oct 2 2019 There are chances showers and thunderstorms this evening into Thursday, especially north of US 30. Heavy rain is possible tonight, mainly in northern Indiana and southwest Lower Michigan. Tonight's lows are expected to stay in the mid 50s north to mid 60s south. Dry but cooler conditions are expected Friday into Saturday, with highs in the upper 50s and 60s. && .SHORT TERM...(This Evening through Thursday) Issued at 319 PM EDT Wed Oct 2 2019 A wind shift boundary was sinking south in IL during the afternoon hours as northeast winds overtook west winds. At the same time, subsidence and drying in the midlevels was observed out west in RAP soundings. We'll have to watch for some drizzle within this this afternoon and evening especially as the low levels of the atmosphere still appear very moist. Then the dryness this afternoon is expected to be overtaken during the overnight by moisture again as a second wave rides along the boundary north and east towards the region. This second wave is paired with a decent theta-e surge and available upper divergence as the low pressure system passes overhead, however, am wondering if the aforementioned dryness might affect how moist it can get especially as models catch on to the aforementioned dry air so kept QPF closer to model consensus. Lingering rainfall especially east of IN-15 dissipates Thursday morning as the front pushes east of the area by late afternoon. With the tight pressure gradient across the area just behind the front, gusty winds to 30 mph are possible. The previous warm/moist airmass is replaced by appreciable cold/dry advection behind the front as a deepening 1030 mb high moves into the northern Great Lakes region. Thursday night, 850T drops down near 4 to 5C allowing lows to drop into the 40s in many areas despite some remnant low level moisture/cloudiness. && .LONG TERM...(Thursday Night through Wednesday) Issued at 319 PM EDT Wed Oct 2 2019 High pressure and upper ridging will help to allow for a sunny day on Friday, but with 850Ts between 5 and 10C, highs will only be able to rise toward the upper 50s to mid 60s. This is as much as 10 degrees below average for this time of year. As the high pressure system pushes east for Saturday, another moisture return is evident ahead of a cold front for Saturday night. A strong low level jet over 40 kts produces some high moisture advection, but a majority of the contribution will be from the winds with a smaller moisture contribution this time. The better forcing for the front translates to our north and minimal upper level support passes overhead as the upper trough goes negatively tilted to our northwest. This all contributes to a lower precipitation potential for the region so will keep consensus PoPs, but lesser QPF will be observed compared to what we've seen recently. Some upper level energy follows the frontal passage allowing for more cloudiness and a delayed entrance of the approaching high pressure system until the next work week. 850Ts drop towards the low to mid single digits allowing for another fall-like cool spell. Highs for the bulk of this long term period will struggle to break out of the 60s for highs, which is near to slightly below average for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 107 PM EDT Wed Oct 2 2019 Cold front slowly sinking southwards across northern Indiana will cause a gradual decaying of flight categories throughout the 18Z TAF cycle. The front is currently just north of KSBN and may oscillate across the terminal for the first couple of hours of this TAF cycle. This will result in shifting winds out of the southwest to northeast. Initial wave which helped to bring showers to KSBN this morning has moved off to the east which will result in a lull in shower activity through 00Z. Between 00Z and 06Z ceilings at both terminals should diminish to MVFR to IFR ahead of the next round of showers and possibly thunderstorms to affect the terminals. These storms are expected between 06Z and 12Z. Rainfall rates are expected to be high which will result in visibility dropping below 1 mile as stronger cells move over the terminals. Have not inserted TEMPO group at this point given low confidence on pin- pointing the timing of impact. After 12Z, a re- enforcing cold surge will cause the front to surge southeastwards. This will help to clear the terminals of convection and allow for a gradual increase in ceilings as westerly winds increase into the 20 to 25kt range. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ046. && SYNOPSIS...MCD/Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 2, 3:28 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 328 PM EDT Wed Oct 2 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-031930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 328 PM EDT Wed Oct 2 2019 /228 PM CDT Wed Oct 2 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers will be possible tonight and especially if any thunderstorms can form, locally heavy rain may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-031930- New Buffalo MI to St Joseph MI- 328 PM EDT Wed Oct 2 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Showers will be possible tonight and especially if any thunderstorms can form, locally heavy rain may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are expected Thursday and Friday. LMZ046-031930- Michigan City IN to New Buffalo MI- 328 PM EDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers will be possible tonight and especially if any thunderstorms can form, locally heavy rain may occur. Locally higher winds and waves will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are expected Thursday and Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 11:08 AM EDT | Small Craft Advisory | IWX | 5 hr | |
| Oct 2, 4:07 PM EDT | Small Craft Advisory | IWX | 48 hr |
Nearby
Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.